The first time I did the Achtar, by the 4th day I had the worse heart palipitations.
This time around when I did the 4th day, other than the weight gain and moon face, my legs from the knee down swelled so bad it felt like the skin was going to crack. I couldn't bend my legs.
Oh and the sausage fingers too. I was so sexy.
I am finally taking some of the weight off.
Sorry you had such a hard time with it. It *****, you do one thing to help with symptoms and it screws up something else.
cinn, if this is your second round it is unlikely that you will have a bad reaction. I took IVSM steroids every two or three weeks..two grams given over a two day period. Without it I lose the fuction of my legs. I become a string puppet from the waist down. My reaction to IVSM was never very good. I had bad nasty heartburn from the start but it continued to become so bad, I thought I was having a heart attack and ended up in the ER.
So, we decided to give Acthar a try while I waited to begin Tysabri. It has allowed me to keep the function of my legs. However, after the fifth shot within days I gained eighteen pounds, my feet and calves are swollen like balloons, my joints hurt so badly I cannot get into my bed. I sleep at my dining table with my head resting on a pillow and blanket around my shoulders. It is all a reaction to this gel. My neuro tells me it will pass in three months or so.
Three months is a hell of a long time to get the mess out of my system. I am thankful it has kept me able to transfer but that is all it did!!!
Suman - That was my second time using the Acthar gel. I do not like it either, but it is easier on me than than IV steriods. I hate the way it makes me swell up and makes my faces rounder than it already is. Why didn't you like it?
I noticed yesterday that the middle hole is finally closing up.
Have a wonderful day,
I wouldn't give it a few more weeks - I would go ahead and follow up on the wound. That it isn't healing means either that it has a contaminant in the wound, or that the body doesn't know it's wounded. Your body doesn't need that kind of drag on its immune system.
Cin, I no no no liked Acthar gel. I will be interested to see how your body reacts in the next month or so.
Thank you for replying.
I did a 4 day treatment of Achtar gel, because I cannot do IV steriods or orally.
That makes your body produce natural steriods.
Again thanks for the replies. I will give it a few more weeks, then make an appointment with a Wound Care Specialist.
I was thinking about your post and then thought about it. About 3 months ago I got a scratch or two on the inside ankle area. It took a longer than usual time to heal - it was a very light scratch and I don't think it even bled. Something that normally would have been gone in a week. I still have the red mark/scar from the scratch. It was not deep and did not get infected. It is not on an area of the body one would constantly irritate. Would steroids slow healing as I believe I got the scratch when I was on prednisone?
Too bad we can't edit our answers, but after thinking about it, I can see if you're not moving your numb limb as much will compromise the length of time you would heal. Sorry, my brain is not functioning as I would like it to be.
I think there are many factors that can impede wound healing. Steriod use is one of them, smoking, age, obesity, nutritional status, peripheral vascular disease and diabetes. I don't recall in my nursing that MS particularly causes slow wound healing. However, that does not mean it may or may not impinge upon the healing time line.
I do hope that your wound will soon be on its way to repair. I do hope they get to the bottom of your issue as to why its taken months and months and no sign of healing at all.
I had not thought of this, untill now. In February I fell and had a wound on my leg witch took a extra long time to heal. But later I was at the back-Hospital for two weeks and when the doctor there realized I had this wound he saw on my leg, he asked my about it and thought it was very strange how long it took to heal. I told him it must be because I was swiming once a day, while I stayed there. But maby it was realated to my numbness??
Have nice day!
Actually, yes, but before I was diagnosed with MS. I had a spider bite on my right leg that took a year to heal. After it healed, I started experiencing facial symptoms, which led to my diagnosis.